Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Was taking ortho-micronor. Having menses every 2 weeks, increased acne, PMS worse. Had cramps but no bleeding, delayed menses. What could be the reason?

Hi, I was on ortho-micronor for the past year and it caused me to bleed every two weeks or so, plus increased my acne and made my pms worse, so I went off of it during my last period which began on May 4. I am getting married in August so I didn t want to have to deal with those side effects before/at the wedding. My period that started on May 4 was actually 2 weeks late, I had travelled to St Kitts to visit my fiance who is in school down there and I don t know if it was the stress of travel or the stress of wedding planning, etc. that made it late, but it came when I got back from the trip. Anyway I was due on June 2nd-ish for my period again, and while I have had cramps over the past week, have had no sign of bleeding yet. It s now day 32. I took a pregnancy test this weekend and it was negative. My question is, is it normal to have a delayed period like this after going off micronor? Or is it possibly just stress? And could the cramps I ve been having (which are worse than my usual period cramps, and also longer without a period yet) be related to going off the micronor?
Asked On : Sat, 9 Jun 2012
Answers:  1 Views:  206
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Mar 2013
Thanks for writing to us with your health concern.
IT is normal to have a delayed periods like this after going off birth control.
ALso, cramps are not normal.
HOwever, on birth control, cramps are controlled, and when you go off it, you perceive them more.
Stress compounds the menstrual irregularity.
If the pattern persists, seek a gynecological opinion to rule out other causes of irregular cycles , such as PCOD - polycystic ovarian disease, endometrial hyperplasia, hypothyroidism etc.
All the best
Take care
Answered: Sat, 3 May 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor